MAUDE Adverse Event Report: ANIKA MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION

ANIKA MONOVISC; SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Catalog Number 690016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees, caused or contributed to a potential patient event documented in this report.On 10sep2025, the following was reported to anika via medwatch report number (mw5174193) event: patient reported she had gastric bypass surgery.Freq: inject 1 syringe intra-articularly into the right knee once.It was indicated that monovisc was used for the procedure.The device is not available for evaluation.There was no malfunction reported.The current status of the patient is unknown.It is unknown if the patient received unplanned medical intervention.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by anika or its employees that the report constitutes an admission that the device, anika, or its employees, caused or contributed to a potential patient event documented in this report.On 10sep2025 the following was reported to anika via medwatch report number (mw5174193) event: patient reported she had gastric bypass surgery.Freq: inject 1 syringe intra-articularly into the right knee once.It was indicated that monovisc was used for the procedure.The device is not available for evaluation.There was no malfunction reported.The current status of the patient is unknown.It is unknown if the patient received unplanned medical intervention.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental report: based on the reported event, it is not expected that the product was related to the event.No harm was reported.The problem could not be confirmed, and the root cause could not be determined.On 10sep2025 the following was reported via medwatch report number mw5174193: a pharmacist indicated that a patient reported a 62-year-old, female had gastric bypass surgery.She was injected with 1 syringe intra-articularly into the right knee once.It was indicated that monovisc 88 mg/4ml (4=1 syr) (monovisc 4 ml us - 690016, lot number 0000010924) was used for the procedure.The device is not available for evaluation.Concomitant medical products and other treatments include ambien tab 10 mg, amlodipine tab 5mg, aprepitant cap 80mg, ativan tab 0.5mg, benzonatate cap 100 mg, doxycycl hyc cap 20 mg dr, duloxetine cap 20mg dr, eliquis tab 2.5mg, flonase algy spr 50mcg, gabapentin cap 300mg.The device was not available for return.In addition, it was reported that the patient was female.Medical professional determined that the patient's experience is not related to the use of the device.No other additional information was available to provide, and all available information was reported on initial report.Reviewed the batch record for lot 0000010924.Udi (b)(4).Manufacture date: 24apr2024.Expiration date 24apr2027.There were no nonconformances related to the reported event.The lot was manufactured and released to applicable procedures and specifications.A three-year retrospective review of the ncrs this product was performed.There were no nonconformances documented that could be related to the reported event.The ifu was reviewed: warnings, temperature storage, handling precautions, and general device-specific information are sufficiently documented in the ifu.A review of retention inspection logs for lot number 0000010924 was performed.Visual appearance was listed as good clear gel.There was no nonconformances documented in the logs that is related to the reported event.A review of the recent stability study report for monovisc was performed.There were no non-conformances documented.The conclusion for the product stated that the product has met all required specifications the data in the report shows that the stability profiles of the annual lots are consistent and indicate that the process is stable.A supplemental report will be submitted upon receipt of new and relevant information.This case will be monitored and trended for future analysis.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALURONATE FOR INTRA ARTICULATE INJECTION
Manufacturer (Section D)
ANIKA
32 wiggins avenue
bedford MA 01730
Manufacturer Contact
lee perloff
32 wiggins ave
bedford, MA 01730
MDR Report Key23209352
Report Number3007093114-2025-00011
Device Sequence Number13120059
Product Code MOZ
UDI-Device Identifier00817337000104
UDI-Public00817337000104
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number690016
Device Lot Number0000010924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale